Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 3, NWS Key West, FL

January 11, 2012

NWS Key West, FL issued this special marine warning at Jan 11, 2012, 1:30 PM EST. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2012, 1:30 PM EST (18:30 UTC)
Expired
Jan 11, 2012, 2:30 PM EST
In force
60 min
Issued by
NWS Key West, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jan 11, 9:55 AM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Jan 11, 9:55 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
955 AM EST WED JAN 11 2012

.DISCUSSION...
.CURRENTLY...
A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS IS TREKKING
SOUTHEASTWARD NEAR 25 KNOTS TOWARD THE FLORIDA KEYS AT THIS HOUR.
THE COLDEST CLOUD TOPS ASSOCIATED WITH THE OTHERWISE WEAK BOUNDARY
ARE STILL WEST OF THE DRY TORTUGAS...AND APPEAR TO BE MOVING
SOUTHEAST OF THIS LOCATION. WINDS ARE CURRENTLY OUT OF THE SOUTH NEAR
15 KNOTS AT ISLAND LOCATIONS...AND 15 TO 20 KNOTS OVER THE C-MAN
STATION ESPECIALLY ON THE REEF. HIGH CLOUDS COVER MUCH OF THE SKY
OVER THE KEYS THIS MORNING WITH SOME LOWER LEVEL CUMULUS.

.FORECAST...
AS THE LINE CLOSES IN ON THE WESTERN MARINE AREAS EXPECT TO SEE
INCREASING SHOWER ACTIVITY WITH SOME ISOLATED THUNDERSTORMS AS WELL.
THE LINE OF SHOWERS ARRIVAL TIME IS AROUND 16Z...11 AM...AND WILL
TAKE A LOOK AT THE COVERAGE OF SHOWERS FOR THE POSSIBILITY FOR
RAISING POPS TO CATEGORICAL 70 OR 80 PERCENT LEVELS IN AN UPDATE THIS
MORNING. A RECENT SHIP REPORT FROM THE KEY WEST EXPRESS INDICATED 25
KNOTS SUSTAINED WINDS OVER THE GULF WATERS...AND SUPPORTING
OBSERVATIONS FROM ASOS OVER SOUTHWEST FLORIDA HAVE PROMPTED
INCREASING WINDS OVER THE AREA FOR THIS AFTERNOON. WILL UPDATE ON THE
EXTENDED FORECAST IN THE AFTERNOON PACKAGE WHILE CONCENTRATING ON THE
EVOLVING POTENTIAL FOR STRONG MARINE WEATHER MOVING ACROSS THE ISLAND
CHAIN BY NOON IN THE LOWER KEYS...AND STALLING ACROSS THE STRAITS
THIS EVENING.

&&

.MARINE...
THE WEAK FRONTAL ZONE APPROACHING THE KEYS AT THIS HOUR HAS ALREADY
SPURRED SMALL CRAFT ADVISORIES FOR THE GULF WATERS NORTH AND WEST OF
THE LOWER KEYS...AND THE WESTERN STRAITS FROM THE WEST END OF SEVEN
MILE BRIDGE TO 20 NM WEST OF THE DRY TORTUGAS. THIS FRONTAL ZONE WILL
SLOW AS IT CROSSES THE KEYS THIS EVENING AND WINDS WILL DECREASE
QUICKLY AS THE UPPER SUPPORT FOR THE BOUNDARY EXITS NORTHEAST. SMALL
CRAFT SHOULD EXERCISE CAUTION ELSEWHERE THROUGH THIS EVENING. A
REINFORCING FRONT WILL MAKE WAY TOWARD THE FLORIDA KEYS SATURDAY WITH
A STRONGER RIDGE OF HIGH PRESSURE BUILDING OVER THE SOUTHEASTERN
UNITED STATES SATURDAY NIGHT AND SUNDAY.

&&

.AVIATION...
VFR CONDITIONS WITH SOUTHEAST WINDS NEAR 10 KNOTS WILL PREVAIL
THROUGH THE REMAINDER OF THE MORNING HOURS. FROM NOON THROUGH THIS
AFTERNOON A FRONT IS EXPECTED TO MOVE INTO THE LOWER AND MIDDLE KEYS
BRINGING TEMPORARY MVFR AND IFR CEILINGS AND VISIBILITY WITH SHOWERS
AND ISOLATED THUNDERSTORMS. AFTER SUNSET...WINDS ARE EXPECTED TO
VEER OUT OF THE SOUTHWEST TO WEST AROUND 5 TO 10 KNOTS.

&&

.CLIMATE...
THIS DATE IN KEYS WEATHER HISTORY...1886...THE HIGH TEMPERATURE IN
KEY WEST WAS 55 DEGREES...SETTING THE DAILY RECORD FOR COLD MAXIMUM
TEMPERATURE...WHICH STANDS 126 YEARS LATER.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........BWC
AVIATION/NOWCASTS.....DEVANAS
DATA COLLECTION.......ROTHWELL

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 11, 4:38 AM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
438 AM EST WED JAN 11 2012

FLZ076>078-GMZ031>034-042>044-052>055-072>075-121100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
438 AM EST WED JAN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE KEYS
AND SURROUNDING COASTAL WATERS FROM LATE THIS MORNING THROUGH THIS
EVENING...AS A COLD FRONT APPROACHES THE REGION. ISOLATED
THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE FLORIDA STRAITS LATE
TONIGHT. THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE LOCALLY
STRONG AND GUSTY WINDS...ALONG WITH CLOUD TO SURFACE LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 10:01 AM ESTSmall Craft AdvisoryKEY18 hr
Jan 11, 10:59 AM ESTSpecial Marine WarningKEY61 min
Jan 11, 12:29 PM ESTSpecial Marine WarningKEY61 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.